I started taking Femara in May. I find that I am having a lot of joint pain and swelling especially in my hands and feet. My family doc gave me Vioxx and it seemed to help the pain in my hips and knees. My fingers look like sausages and I wake up at night and can hardly bend them. I have pain around the thumb base. They seem to get better during the day. I'm supposed to be on the drug for 5 years.. I'm willing to have some discomfort to prevent recurrences of my cancer but would like to know if the side effects go away with time. A friend of mine said that the swelling may be causing Carpal Tunnel.
Thanks for your help....
Dear Fuzzywuzzy, Femara (letrozole) is generally well tolerated with major side effects being: hot flashes, vaginal dryness, mild nausea, mild diahhrea, hair thinning, tiredness and headache. That is not to say some aches and pains can be attributed to it, but it would be unusual that this joint pain and swelling is solely due to the Femara. You may want to check with your doctor, who knows your complete medical and treatment history, as well as, any other medications you may be on, if there is another reason for this pain and swelling.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.